Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 243, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 29, 2009, 1:58 PM EDT for Colquitt County, Mitchell County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2009, 1:58 PM EDT (17:58 UTC)
- Expired
- Jun 29, 2009, 2:29 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Colquitt County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 90 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 291758
SVRTAE
GAC071-205-291845-
/O.NEW.KTAE.SV.W.0243.090629T1758Z-090629T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 PM EDT MON JUN 29 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 245 PM EDT
* AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEBBLE CITY...OR 7 MILES EAST OF CAMILLA...AND MOVING SOUTHEAST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HINSONTON BY 215 PM EDT...
HARTSFIELD BY 220 PM EDT...
CENTER HILL BY 245 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3112 8378 3110 8388 3108 8396 3108 8401
3108 8407 3126 8417 3131 8407
TIME...MOT...LOC 1758Z 321DEG 12KT 3122 8408
$$
38-GODSEY1 follow-up statement
000
WWUS52 KTAE 291829
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT MON JUN 29 2009
GAC071-205-291838-
/O.CAN.KTAE.SV.W.0243.000000T0000Z-090629T1845Z/
COLQUITT GA-MITCHELL GA-
229 PM EDT MON JUN 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL AND WEST
CENTRAL COLQUITT COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE
THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVE SOUTH
OF THE WARNING AREA.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3112 8378 3110 8388 3108 8396 3108 8401
3108 8407 3126 8417 3131 8407
TIME...MOT...LOC 1828Z 321DEG 12KT 3114 8401
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 11:08 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 29, 11:08 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1108 AM EDT MON JUN 29 2009 .DISCUSSION...12 UTC SURFACE ANALYSIS SHOWS A COLD FRONT JUST TO THE NORTH OF OUR CWA FROM ROUGHLY A LINE FROM CENTRAL MISSISSIPPI INTO SOUTH CENTRAL ALABAMA AND MIDDLE GEORGIA. DEWPOINTS RIGHT BEHIND THIS FRONT HAD DROPPED OFF INTO THE MID 60S WITH MID 50S FURTHER NORTHWARD INTO THE OHIO VALLEY. 500 MB ANALYSIS FROM 12 UTC SHOWS THE 549 DM LOW NEAR THE NORTHERN MICHIGAN/CANADIAN BORDER. A RESULTING TROF EXTENDS SOUTHWEST FROM THIS LOW INTO THE MID SOUTH. THE 12 UTC KTAE SOUNDING THIS MORNING SHOWS A MORE FAVORABLE THERMODYNAMIC PROFILE THAN 24 HOURS AGO. IN FACT...THE 500 MB TEMPERATURES HAVE COOLED AROUND 3 DEG C IN 24 HOURS. THE FREEZING LEVEL HAS ALSO DROPPED OVER 1KFT. THE SOUNDING IS QUITE MOIST WITH A PWAT OF 1.98 INCHES. THE PRECIPITABLE WATER IS FORECAST TO INCREASE TO AROUND 2.14 BY THIS AFTERNOON. A MODIFIED SURFACE PARCEL OF 93/73 YIELD AROUND 3600 J/KG OF SBCAPE AND AN LI OF -7C. THIS IS A MORE CONSERVATIVE ESTIMATE AS THE DEWPOINTS MAY REMAIN CLOSER TO 75 DEGREES...WHICH WOULD EQUATE TO A SBCAPE OVER 4000 J/KG. SHEAR VALUES ARE RATHER WEAK...GENERALLY 20-25 KNOTS (0-6 KM). WITH THE RELATIVELY WEAK SHEAR...BUT STRONG INSTABILITY...EXPECT PRIMARILY PULSE STORMS WITH A FEW MULTICELLULAR CLUSTERS. THE SEA BREEZE WILL LIKELY BE PINNED CLOSE TO THE COAST IN THE MORE DISTURBED PATTERN TODAY. STORM MOVEMENT WILL BE WSW AROUND 10-15 KNOTS...SO HEAVY RAIN WILL ALSO BE A CONCERN WILL BE ANY STORMS THAT DEVELOP THIS AFTERNOON. BASED ON THE LATEST LOCAL WRF RUN (WHICH HANDLED YESTERDAYS ACTIVITY VERY WELL)...WILL INCREASE POPS INTO THE 80 PERCENT RANGE ACROSS THE FLORIDA BIG BEND AND EXTREME SOUTHERN GEORGIA. WILL ALSO INCREASE POPS ABOUT 10 PERCENT ELSEWHERE SOUTH OF A DHN TO ABY LINE. HAVE INCLUDED MENTION THAT SOME STORMS MAY BE SEVERE THIS AFTERNOON TO ACCOUNT FOR THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. && .MARINE...SOUTHWESTERLY FLOW AHEAD OF THE COLD FRONT WILL PREVAIL ACROSS THE MARINE AREA AND GENERALLY REMAIN 10 TO 15 KNOTS WITH SEAS UP TO 3 FEET...EXCEPT IN THE VICINITY OF ANY STORMS THAT DEVELOP. && .AVIATION...AREAS OF MVFR VISIBILITIES AND IFR CEILINGS ACROSS THE TRI-STATE AREA WILL GRADUALLY MIX OUT BY MID TO LATE MORNING... GIVING WAY TO VFR CONDITIONS INTO THE AFTERNOON HOURS. ANOTHER OUTBREAK OF CONVECTION IS EXPECTED THIS AFTERNOON INTO THE NIGHTTIME HOURS...AS CONDITIONS REMAIN VERY MOIST AND UNSTABLE. THE GREATEST THREAT OF THUNDERSTORMS IS LIKELY TO BE FROM THE EASTERN FLORIDA PANHANDLE ACROSS THE FLORIDA BIG BEND...WHERE THUNDERSTORMS COULD BECOME THE PREVAILING CONDITION FOR A PERIOD OF TIME LATER IN THE AFTERNOON. EXPECT MVFR TO LIFR CONDITIONS WITH SOME OF THE STORMS...ESPECIALLY ACROSS FLORIDA. SHOWERS AND STORMS WILL GRADUALLY DIMINISH AFTER DARK...BUT SOME ARE LIKELY TO CONTINUE INTO AT LEAST THE EARLY NIGHTTIME HOURS. OUTSIDE OF THE REMAINING STORMS...VFR CONDITIONS WILL PREVAIL AFTER SUNSET. HOWEVER...EXPECT AREAS OF MVFR TO IFR CONDITIONS IN FOG AND LOW STRATUS TO DEVELOP BEFORE SUNRISE AGAIN ON TUESDAY...ESPECIALLY IN AREAS THAT RECEIVE ADDITIONAL SIGNIFICANT RAINFALL THIS AFTERNOON AND EVENING. && .HYDROLOGY...THE HEAVIEST RAINFALL OCCURRED IN A BAND EXTENDING FROM SEMINOLE COUNTY GA SEWD ACROSS GADSDEN...LEON...JEFFERSON AND MADISON COUNTIES IN FL ON SUNDAY NIGHT. RADAR ESTIMATES ARE TWO TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS IN THESE AREAS. RUNOFF FROM THESE RAINS AND FORECAST RAINFALL TODAY WILL CONTRIBUTE TO RISES ALONG THE OCHLOCKONEE...SOPCHOPPY AND ST MARKS RIVERS DURING THE NEXT FEW DAYS. URBAN LOCATIONS IN THESE AREAS WILL BE PARTICULARLY PRONE TO FLOODING TODAY IF WE SEE A REPEAT OF HEAVY RAINFALL THIS AFTERNOON. && AVIATION...DUVAL REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Jun 29, 5:35 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 535 AM EDT MON JUN 29 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-301000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 535 AM EDT MON JUN 29 2009 /435 AM CDT MON JUN 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS THE SEA BREEZE MOVES INLAND AND A WEAK COLD FRONT MOVES SOUTH INTO SOUTHERN ALABAMA AND GEORGIA. THERE IS THE POTENTIAL FOR SOME OF THE STRONGER STORMS TO PRODUCE WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING DURING THE AFTERNOON AND EVENING. A FEW SEVERE STORMS ARE ALSO POSSIBLE. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF THE FLORIDA PANHANDLE DUE TO A SMALL SWELL AND INCREASING SOUTHWESTERLY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE FRONT WILL SLIP SOUTH INTO THE NORTHEAST GULF AND NORTH FLORIDA BY WEDNESDAY. DRIER AIR WILL FILTER INTO ALABAMA...GEORGIA AND NORTHERN PORTIONS OF THE PANHANDLE AND BIG BEND. RAIN CHANCES TUESDAY WILL BE HIGHEST ACROSS THE BIG BEND...WITH ONLY SLIGHT CHANCES IN THE SOUTHEAST BIG BEND ON WEDNESDAY. A RETURN TO TYPICAL AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED FOR THE END OF THE WEEK INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WATCH OR WARNING IS ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 8-JAMSKI
In the hours before
Special weather statement, Jun 29, 12:45 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT MON JUN 29 2009
FLZ027-291745-
WAKULLA-
1245 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY IN
NORTH FLORIDA...
* UNTIL 145 PM EDT
AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CRAWFORDVILLE...MOVING EAST
AT 20 MPH.
THIS STORM WILL BE NEAR...
CRAWFORDVILLE BY 100 PM EDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEYSpecial weather statement, Jun 29, 12:56 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1256 PM EDT MON JUN 29 2009 FLZ007>010-291745- COASTAL WALTON-HOLMES-INLAND WALTON-WASHINGTON- 1156 AM CDT MON JUN 29 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN HOLMES...EASTERN WALTON AND WESTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA... * UNTIL 1245 PM CDT AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF DE FUNIAK SPRINGS...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... VERNON BY 1245 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 29, 1:20 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 120 PM EDT MON JUN 29 2009 FLZ015-291800- FRANKLIN- 120 PM EDT MON JUN 29 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN COUNTY IN NORTH FLORIDA... * UNTIL 200 PM EDT AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CARRABELLE...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... CARRABELLE BY 135 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 29, 1:37 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 137 PM EDT MON JUN 29 2009 FLZ018-028-291830- JEFFERSON-TAYLOR- 137 PM EDT MON JUN 29 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN JEFFERSON AND TAYLOR COUNTIES IN NORTH FLORIDA... * UNTIL 230 PM EDT AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES EAST OF SAINT MARKS...MOVING EAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 29, 1:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 142 PM EDT MON JUN 29 2009 FLZ008-010-012-291845- BAY-COASTAL WALTON-WASHINGTON- 1242 PM CDT MON JUN 29 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWESTERN BAY...EASTERN WALTON AND WESTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA... * UNTIL 145 PM CDT AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:13 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 47 min |
| Jun 29, 3:30 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 39 min |
| Jun 29, 4:06 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.